MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR
Model Number A0393
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while performing the transurethral resection of the prostate procedure, when the high-frequency monopolar cable's cautery was activated, there was a spark, and the cord broke apart with a puff of smoke.The procedure was completed with a similar device.The device issue did not impact the outcome of the procedure.
 
Additional Manufacturer Narrative
To date, the device has not been returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 5 years since the subject device was manufactured.Based on the results of the investigation, it is likely that the cable was used for longer than the specified 12-month timeframe.The cause of the reported issue is most likely due to wear and tear, in addition to improper device handling.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿a suitable replacement device must be provided during an application.¿ this supplemental report includes a correction to d9 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
HF-CABLE, MONOPOLAR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18692124
Report Number9610773-2024-00433
Device Sequence Number18248757
Product Code GCJ
UDI-Device Identifier04042761001656
UDI-Public04042761001656
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA0393
Device Lot Number903489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown